MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 18X1IN BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305181
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle 18x1in blunt fill had epoxy on the needle.The following information was provided by the initial reporter: material#: 305181, lot#: 5174823.Rcc received a complaint via email.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.A report was received regarding defective blunt fill needles.To support the investigation, one sample with an opened packaging blister and two photographs were provided for evaluation by the quality team.A visual inspection revealed that the needle exhibited an epoxy drip measuring approximately 1/4 inch in length, located about 3/16 inch from the needle tip.The photographs confirmed the condition observed in the returned sample.This issue could potentially occur if a jam occurred at the cannulator.A review of the device history record for material number: 305181, lot: 5174823, was conducted.The review did not identify any quality issues during production that could have contributed to the reported condition, and no related quality notifications were found.All processes and final inspections were performed in accordance with specification requirements.Verification of the cannulator settings confirmed they were correct, and product flow was normal.To date, no other similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer¿s reported condition has been confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD NEEDLE 18X1IN BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23723472
Report Number1911916-2025-00778
Device Sequence Number18790454
Product Code GAA
UDI-Device Identifier00382903051816
UDI-Public(01)00382903051816(11)250623(17)300630(10)5174823
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305181
Device Lot Number5174823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown